Alert archive / Louisiana / Small Craft Advisories in 2014
Small Craft Advisory 35, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Apr 30, 2014, 7:15 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 7:15 AM CDT (12:15 UTC)
- Expired
- Apr 30, 2014, 10:54 AM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 7:08 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 30, 7:08 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
708 AM CDT WED APR 30 2014
.UPDATE...
WILL BE ISSUING A SMALL CRAFT ADVISORY FOR ALL THE COASTAL WATERS
AND TIDAL LAKES. VERY DRY AIR WITH FALLING DEWPOINTS WILL BE
MOVING OVER THE WARMER WATERS FOR ANTICIPATED FREQUENT GUSTS IN
THE 20-30 KT RANGE TODAY. THE GUSTINESS SHOULD LESSEN OVER THE
LAKES AND SOUNDS THIS EVENING BUT MAY CONTINUE OVERNIGHT FOR THE
COASTAL WATERS. 24/RR
&&
.PREV DISCUSSION... /ISSUED 403 AM CDT WED APR 30 2014/
SHORT TERM...
THE FORECAST AREA IS ON THE OPTIMISTIC SIDE OF A VERY WET AND
HIGHLY EFFICIENT BOUNDARY THAT HAS BEEN PUMMELING SOUTHERN ALABAMA
AND THE FLORIDA PANHANDLE OVERNIGHT. THIS EVENT IS REMARKABLY
SIMILAR TO MAY 9 1995 JUST DISPLACED ABOUT 70 MILES EAST.
MEANWHILE...DRIER AIR HAS FLUSHED MUCH OF THE RAIN OUT OF THE
FORECAST AREA WITH SOME COOLER THAN NORMAL AIR EVENTUALLY MOVING
IN LATER TODAY. WILL MAINTAIN SOME RESIDUAL POPS OVER JACKSON
COUNTY BUT MUCH OF THE MEANINGFUL RAINFALL HAS ENDED.
LONG TERM...
HIGH PRESSURE DOMINATES OVER THE AREA THROUGH NEXT TUESDAY WITH
DRY CONDITIONS AND COOLER THAN NORMAL TEMPERATURES THURSDAY AND
FRIDAY BEFORE ONSETTING A GRADUAL WARMING TREND THROUGH THE
WEEKEND AND EARLY NEXT WEEK.
AVIATION...
CONDITIONS TO IMPROVE TO VFR ALL TERMINALS BETWEEN 15-16Z. SOME
MVFR CIGS AT KGPT AND KPQL WILL IMPROVE AS THE DRIER AIR CONTINUES
TO WORK EASTWARD.
MARINE...
MAIN AXIS OF CONVECTION EXTENDING FROM THE CENTRAL GULF...ACROSS
THE MISSISSIPPI DELTA TO THE ESCAMBIA BAY AREA...CAUSING SOME
ENHANCED WINDS AND ROUGH SEAS DUE TO CONVECTION. THESE CONDITIONS
ARE BEING HANDLED SPECIAL MARINE WARNINGS. THE AXIS SHOULD NUDGE
EAST OF THE MISSISSIPPI COASTAL WATERS LATER THIS MORNING WITH
HIGH PRESSURE EVENTUALLY BUILDING INTO THE NORTH GULF...THEN
PREVAILING OVER THE AREA THROUGH THE WEEKEND.
DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...WFO MOB BACKUP DESK
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVER FLOODING
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 45 71 47 / 10 0 10 10
BTR 76 48 73 48 / 10 0 10 10
ASD 78 50 73 49 / 10 0 10 10
MSY 77 55 72 54 / 10 0 10 10
GPT 79 54 74 52 / 10 0 10 10
PQL 78 53 73 47 / 30 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Apr 30, 4:23 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 423 AM CDT WED APR 30 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-302130- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 423 AM CDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AREA RIVERS ON THE MISSISSIPPI GULF COAST WILL BE RISING DUE TO HEAVY RAINS DURING THE PAST 24 HOURS. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE DETAILS. NUMEROUS THUNDERSTORMS IN BANDS ACROSS THE EASTERN COASTAL WATERS WILL PRODUCE FREQUENT GALE FORCE GUSTS AND VERY ROUGH SEAS THIS MORNING. SMALL CRAFT SHOULD EXERCISE EXTREME CAUTION UNTIL THE THUNDERSTORMS MOVE EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:05 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 40 min |
| Apr 29, 7:51 PM CDT | Areal Flood Advisory | LIX | Saint Helena, Tangipahoa | 114 min |
| Apr 30, 4:41 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 7:04 AM CDT | Special Marine Warning | LIX | 56 min | |
| Apr 29, 7:24 PM CDT | Flash Flood Warning | LIX | Jackson | 81 min |
| Apr 29, 8:41 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 94 min |
| Apr 29, 10:12 PM CDT | Flash Flood Warning | LIX | Jackson | 2 hr |
| Apr 30, 8:45 AM CDT | River Flood Warning | LIX | Jackson | 4 days |
Nearby
Small Craft Advisories in Louisiana, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.